MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1706061
Medical Device Problem Codes Difficult to Flush (1251); Suction Problem (2170); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/02/2021
Type of Reportable Event Death
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the port was allegedly non-functional.It was further reported that the port was removed, and new port has been placed.Reportedly, the patient was expired, and the cause of death was not provided.
 
Additional Manufacturer Narrative
H10: date of death for this patient was not provided, date of death updated as 01-jan-1900 for the mdr submission requirement.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2020).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.However, a medical record was provided for review.Based on this medical record, the difficult to flush, suction problem and catheter migration can be confirmed.However, the medical records did not contain information on the patient death, and no death certificate was provided.Therefore, the investigation is inconclusive for the reported patient death.The definitive root cause for the difficult to flush, suction problem and catheter migration could not be determined based upon the available information.The relationship between the device and reported patient death is unknown.The medical records do not contain definitive reasoning that the alleged patient death was related to the device.Therefore, based upon the available information, the definitive root cause for the event is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: h6 (device, method).H11: d4 (unique identifier (udi) #), h6 (patient, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that four days post a port placement, the port was allegedly non-functional.It was further reported that the port had allegedly migrated.Reportedly, the port was removed and replaced.Evidently, the patient was expired, and primary cause of death was not provided, and the relationship of death with the device was not provided.

Brand Name
POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19379049
Report Number3006260740-2024-02553
Device Sequence Number7619870
Product Code LJT
UDI-Device Identifier00801741026553
UDI-Public(01)00801741026553(11)181124(17)200831(10)RECX1669
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1706061
Device Lot NumberRECX1669
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale